Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 688, NWS Jackson, MS

September 28, 2011Concordia Parish, Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 28, 2011, 2:50 PM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2011, 2:50 PM CDT (19:50 UTC)
Expired
Sep 28, 2011, 3:45 PM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Concordia Parish, LA, Adams County, MS

What was reported inside it

TimeReportWhereRemark
Sep 28, 2:50 PM CDTHAIL 0.75Sibley, MS
Sep 28, 3:48 PM CDTTSTM WND GST 563 S Deer Park, LAMEASURED AT THE F.L. BRAUGHTON AIRPORT SOUTH OF DEER PARK. PEA SIZE HAIL ALSO FELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS54 KJAN 281950
SVRJAN
LAC029-MSC001-282045-
/O.NEW.KJAN.SV.W.0688.110928T1950Z-110928T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF MONTEREY...
  SOUTHERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR SIBLEY MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KINGSTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3143 9175 3144 9172 3146 9172 3146 9174
      3153 9174 3142 9115 3135 9116 3135 9121
      3137 9122 3135 9130 3131 9142 3131 9146
      3128 9148 3135 9171 3139 9175
TIME...MOT...LOC 1950Z 290DEG 11KT 3137 9137

$$

BYB
2 follow-up statements
241 
WWUS54 KJAN 282008
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT WED SEP 28 2011

LAC029-MSC001-282045-
/O.CON.KJAN.SV.W.0688.000000T0000Z-110928T2045Z/
ADAMS MS-CONCORDIA LA-
308 PM CDT WED SEP 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH...

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SIBLEY MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON

IN ADDITION...A ANOTHER STORM MOVING SOUTHEAST AT 10 MPH WAS MOVING 
OVER WEST CENTRAL CONCORDIA PARISH AT THIS TIME. THIS STORM IS ALSO 
CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE AND WILL TRACK TOWARD 
SOUTHWESTERN ADAMS COUNTY OVER THE NEXT 30 TO 45 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3143 9175 3144 9172 3146 9172 3146 9174
      3153 9174 3142 9115 3135 9116 3135 9121
      3137 9122 3135 9130 3131 9142 3131 9146
      3128 9148 3135 9171 3139 9175
TIME...MOT...LOC 2006Z 297DEG 9KT 3136 9135

$$

BYB
218 
WWUS54 KJAN 282029
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT WED SEP 28 2011

LAC029-MSC001-282045-
/O.CON.KJAN.SV.W.0688.000000T0000Z-110928T2045Z/
ADAMS MS-CONCORDIA LA-
329 PM CDT WED SEP 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH...

AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DEER
PARK MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON AND SIBLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3143 9175 3144 9172 3146 9172 3146 9174
      3153 9174 3142 9115 3135 9116 3135 9121
      3137 9122 3135 9130 3131 9142 3131 9146
      3128 9148 3135 9171 3139 9175
TIME...MOT...LOC 2029Z 303DEG 11KT 3142 9164

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 10:58 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 28, 10:58 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CDT WED SEP 28 2011

.UPDATE...

DRIER AIR IS GRADUALLY OVERTAKING THE ARKLAMISS AND THE FORECAST IS
PRETTY MUCH ON TRACK FOR THE REST OF THE DAY. SOME ADDITIONAL
SHOWER/TSTM ACTIVITY MAY DEVELOP ALONG AND SOUTH OF THE HWY 84
CORRIDOR AS WE HEAD INTO THE AFTERNOON WHERE PRECIPITABLE WATER
CURRENTLY EXCEEDS 1.7 INCHES AND MOST UNSTABLE CAPE IS UP TO AROUND
3000 J/KG. SO HAVE KEPT THE CHANCE POPS GOING THERE FOR NOW. MADE
SOME MINOR ADJUSTMENTS TO DEWPOINTS BASED ON THE LATEST
OBSERVATIONS...BUT TEMPERATURES ARE ON TRACK THUS FAR. /EC/

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT WED SEP 28 2011/

INTO MIDDAY/EARLY AFTERNOON...COVERAGE SHOULD INCREASE A BIT MORE
DUE SFC HEATING WITH ACTIVITY MOVING IN A GENERAL SE DIRECTION. THE
ACTIVITY SHOULD BE OUT OF THE CWA BY 3-4 PM AS DRIER MID LEVEL AIR
SPREADS OVER THE AREA AND THE LOW LEVEL CONVERGENCE SHIFTS SOUTH AS
THE SFC FRONT MAKES A MOVE TO THE SOUTH. THERE WILL EXIST ENOUGH
INSTABILITY AND STEEP LAPSE RATES TO SUPPORT A FEW STRONG STORMS AT
ANY TIME AND WILL CONTINUE TO MENTION THAT RISK.

AREAS ACROSS THE NORTHERN 1/3RD IS SEEING DENSE FOG AND LOOK FOR
THAT TO CONTINUE TO 8-9 AM. A DENSE FOG ADV IS IN EFFECT AND THAT
WILL REMAIN AS IS.

RAIN CHANCES WILL END BY LATE AFTERNOON (AN LAST FOR QUITE A WHILE)
AS DRIER AIR MOVES IN ALOFT AS WELL AS SOME LOW LEVEL DRIER AIR IN
THE WAKE OF THE SFC FRONT. TEMPS WILL BE THE FOCUS OF THE REST OF
THE FORECAST. FOR TODAY...MOST OF THE ARE WILL WARM TO 85-90. I DID
TWEAK DOWN HIGHS FOR HBG BASED OF CLOUDS/PRECIP POTENTIAL. TEMPS FOR
THE OTHER 3 PERIODS FOLLOW GFS GUID WITH LOWS FROM THE MID 50S TO
LOWER 60S. HIGHS THU WILL BE A BIT WARM WITH 87-92 DEGREES EXPECTED.

THERE IS THE RISK FOR FOG AGAIN TONIGHT AS THE AREA WILL BE ON THE
NORTH SIDE OF THE SFC BOUNDARY AND THERE WILL BE OPPORTUNITY TO COOL
TOO OR BELOW THE AFTERNOON MIN DEWPT. WINDS WILL BE CALM AND SKIES
WILL CLEAR. BASED OFF TRENDS...THERE HAS BEEN AREAS OF DENSE FOG IN
THE WAKE OF THE FRONT WHERE CLEARING HAS OCCURRED. I DON'T SEE WHY
SOME IF NOT ALL OF THE CWA WILL SEE SOME SORT OF FOG LATER TONIGHT.
/CME/

LONG TERM...(FRIDAY THROUGH WEDNESDAY)...LONG RANGE MODELS AND
ENSEMBLES GENERALLY AGREE THAT THE CUT OFF LOW OVER THE UPPER
MISSISSIPPI VALLEY WILL BE PICK UP AND REPLACED BY ANOTHER CLOSED
UPPER LOW...FARTHER EAST OVER THE NORTHEAST CONUS DURING THE PERIOD.
THIS WILL HELP TO BRING SOME DRIER AND A COOLER AIRMASS FOR THIS
COMING WEEKEND.

FOR FRIDAY THROUGH MONDAY...A STRONGER COLD FRONT WILL COME INTO THE
REGION FOR THURSDAY NIGHT. THIS WILL PROVIDE A COOLER AND DRYER
AIRMASS ACROSS THE REGION. WITH THIS DRY AIRMASS PRECIPITABLE WATER
WILL AVERAGE FROM 0.35 TO 0.50 INCH WITH 50S DEWPOINTS FOR FRIDAY
AND PART OF SATURDAY BEFORE DIPPING INTO THE 40S FOR THE REST OF THE
WEEKEND. HIGHS ON FRIDAY WILL BE FROM THE UPPER 70S TO THE LOWER
80S...EXCEPT MIDDLE 80S IN THE EXTREME SOUTHEAST. HIGHS FOR THE
WEEKEND WILL BE IN THE MID TO UPPER 70S. HIGHS ON MONDAY WILL BE
FROM THE MID 70S TO THE LOWER 80S. LOWS FOR EARLY SATURDAY WILL BE
FROM THE UPPER 40S TO LOWER 50S BEFORE DIPPING INTO THE MIDDLE 40S
TO AROUND 50 FOR EARLY SUNDAY AND MONDAY. THE COOL MORNINGS WILL BE
UP TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. AS WE GO INTO
MONDAY WEEK THE UPPER RIDGE WILL BUILD OVER THE MISSISSIPPI VALLEY.

FOR TUESDAY THROUGH WEDNESDAY...AS WE GO TOWARD THE MIDDLE OF THE
WEEK THE UPPER RIDGE AXIS WILL MOVE INTO THE EASTERN US. THIS WILL
PUT THE REGION ON THE INFLOW SIDE OF THE RIDGE. THIS WILL HELP TO
BRING SOME PWAT RECOVERY FOR WEDNESDAY. PWATS WILL INCREASE TO
AROUND .75 TO 1.3 INCHES FROM THE WEST. THIS WILL BE ENOUGH TO BRING
PARTLY CLOUDY SKIES TO THE ARKLAMISS. LOWS FOR TUESDAY AND WEDNESDAY
WILL BE IN THE LOWER TO MIDDLE 50S. HIGHS WILL BE IN THE UPPER 70S
TO LOWER 80S.

AS FAR AS TEMPS ARE CONCERN HAVE GONE WITH A BLEND OF
ENSEMBLES...MEX AND GMOS GUIDANCE...EXCEPT WENT CLOSE TO THE COOLER
RAW GFS GUIDANCE ON NIGHTLY LOWS FROM FRIDAY NIGHT THROUGH MONDAY
NIGHT.
/17/

&&

.AVIATION...
VFR CONDITIONS PREVAIL ACROSS ALL TAF SITE THIS AFTERNOON AND THIS
SHOULD CONTINUE INTO THE LATE EVENING HOURS. THE WINDS SHOULD
GENERALLY BE LIGHT OUT OF THE W-NW BECOMING CALM OVERNIGHT. AREAS OF
FOG WILL BE ON TAP FOR ALL SITES TONIGHT BRINGING MVFR/IFR CONDITIONS
AFTER 05Z-07Z AND CONTINUE TIL AROUND 15Z. /15/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Sep 28, 5:38 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT WED SEP 28 2011

LAZ023>026-MSZ053>066-072>074-291045-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
538 AM CDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND 50 MPH WIND
GUSTS WILL BE POSSIBLE THROUGH EARLY AFTERNOON TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-291045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
538 AM CDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL CONTINUE FOR AREAS ALONG AND NORTH OF I-20 THROUGH 9
AM THIS MORNING. VISIBILITIES WILL BE REDUCED TO 1/4 MILE DURING THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Local storm report, Sep 28, 2:07 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             2 N HATTIESBURG         31.34N 89.31W
09/28/2011  E0.88 INCH       FORREST            MS   EMERGENCY MNGR

            HAIL UP TO NICKEL SIZE REPORTED NEAR THE HIGHWAY 49 AND
            INTERSTATE 59 INTERSECTION ON THE NORTH SIDE OF TOWN

&&

BRYANT
Local storm report, Sep 28, 2:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             3 WSW COLUMBIA          31.24N 89.87W
09/28/2011  E0.75 INCH       MARION             MS   EMERGENCY MNGR

            DIME SIZE HAIL IN FOXWORTH

0145 PM     TSTM WND GST     COLUMBIA                31.26N 89.83W
09/28/2011  E50.00 MPH       MARION             MS   EMERGENCY MNGR

            A TREE WAS DOWNED IN COLUMBIA

&&

DL
Local storm report, Sep 28, 2:18 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND GST     COLUMBIA                31.26N 89.83W
09/28/2011  M56.00 MPH       MARION             MS   EMERGENCY MNGR

            MEASURED AT MARION COUNTY EMA OFFICE

&&

DL
Local storm report, Sep 28, 2:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
09/28/2011                   MARION             MS   PUBLIC

            POWER LINES DOWNED. QUARTER SIZE HAIL REPORTED AT THE
            SAME LOCATION.

&&

DL
Special weather statement, Sep 28, 2:40 PM CDT, 10 minutes before
MSZ074-282025-
FORREST MS-
240 PM CDT WED SEP 28 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT WED SEP 28 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF MAXIE AT 240 PM CDT...
MOVING EAST AT 35 MPH.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3091 8935 3101 8936 3117 8935 3117 8934
      3114 8914 3101 8914 3100 8913 3091 8913
      3090 8914 3091 8934
TIME...MOT...LOC 1940Z 279DEG 31KT 3094 8929
Special weather statement, Sep 28, 2:44 PM CDT, 6 minutes before
MSZ060-282030-
ADAMS MS-
244 PM CDT WED SEP 28 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT WED SEP 28 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SIBLEY AT 244 PM CDT...MOVING
EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3129 9147 3130 9151 3133 9152 3136 9151
      3137 9147 3143 9149 3148 9148 3144 9115
      3134 9116 3137 9124 3134 9136 3131 9142
      3131 9146
TIME...MOT...LOC 1944Z 284DEG 14KT 3137 9140

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 12:03 AM CDTDense Fog AdvisoryJANEast Carroll, Madison, Morehouse, Richland, West Carroll9 hr
Sep 28, 5:21 AM CDTSpecial Weather StatementJANConcordia29 min
Sep 28, 3:43 PM CDTSevere Thunderstorm WarningJANConcordia47 min
Sep 27, 9:42 PM CDTSpecial Weather StatementJANYazoo28 min
Sep 27, 9:53 PM CDTSpecial Weather StatementJANNewton27 min
Sep 27, 10:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Sep 27, 10:22 PM CDTSevere Thunderstorm WarningJANNewton23 min
Sep 27, 10:29 PM CDTSpecial Weather StatementJANMadison, Yazoo41 min
Sep 27, 10:39 PM CDTSpecial Weather StatementJANLauderdale46 min
Sep 27, 10:58 PM CDTSpecial Weather StatementJANMadison, Rankin57 min
Sep 27, 11:10 PM CDTSpecial Weather StatementJANLauderdale60 min
Sep 27, 11:16 PM CDTSpecial Weather StatementJANLeake44 min
Sep 27, 11:22 PM CDTSevere Thunderstorm WarningJANLeake, Scott38 min
Sep 27, 11:33 PM CDTSpecial Weather StatementJANNeshoba32 min
Sep 28, 12:07 AM CDTSpecial Weather StatementJANNewton43 min
Sep 28, 12:34 AM CDTSpecial Weather StatementJANLauderdale, Newton26 min
Sep 28, 12:35 AM CDTSevere Thunderstorm WarningJANLauderdale23 min
Sep 28, 8:23 AM CDTSpecial Weather StatementJANLamar, Marion32 min
Sep 28, 1:11 PM CDTSpecial Weather StatementJANForrest59 min
Sep 28, 1:29 PM CDTSpecial Weather StatementJANMarion31 min
Sep 28, 1:58 PM CDTSevere Thunderstorm WarningJANLamar, Marion47 min
Sep 28, 2:04 PM CDTSpecial Weather StatementJANForrest46 min
Sep 28, 2:40 PM CDTSpecial Weather StatementJANForrest45 min
Sep 28, 2:44 PM CDTSpecial Weather StatementJANAdams46 min
Sep 28, 4:38 PM CDTSpecial Weather StatementJANWilkinson32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.